Just had Lap done last week

Hi everyone,

I was hoping if someone had similar experience as me.

I had laparoscopy done on 13 th April which is like last week and doctors told me they found stage 3-4 endometriosis. It was so severe that the surgery took 4 hours.

They gave me Prostap the next day and I was told that it might take some time for the injection to work so I might get my next period as normal.

I was already on my period day 3 when I had laparoscopy done and with the injection I had spotting for about four days then it stopped. 

But yesterday I had severe pain on the lower left abdomen where the doc said he treated endo and today in morning I started bleeding. I called my gp but she just said to take pain killers and I can't get hold of my consultant.

Taking pain killers has improved my pain but what I'm worried is that how can I get a period after just ten days that too when they gave me prostap? Is it normal? Also the pain was pretty bad I was ready to go to A&E.

Any ideas?

Thanks 

Xxx

5 Replies

oldestnewest
  • hi tammi. is is a 4 weekly injection or a 3 month? i had a 3 monthly and unfortunately bled for the first couple of months. it did settle down. 

    regarding your pain it would be hard to tell if it is from the lap or a side effect from the injection. i would guess at the lap. i had a lap on the 8th. the hospital only gave me paracetamol and ibruprofen upon discharge and it didnt touch the pain. my gp then gave me cocodamol and naproxen. this helped more but it did make me feel a little spaced out so started to reduce the dose. i am still needing to take some painkillers as i still have pains although not as bad as at first. hope this helps x 

    it too was diagnosed stage 4

  • Hi dawn,

    It's a 3 monthly injection. I'm surprised they gave u only Ibrupefon upon discharge as the pain is usually pretty bad after lap especially if u had stage 4 endo and had work done.

    They gave me Naproxen and Codayne upon discharge.

    Did you bleed right after getting the injection?

    I'm just confused because I did have bleeding after the injection but why did it start again after four days :/

    Anyway thank you for your reply 😘

    Hope you get welk soon xx

  • i know i was suprised too especially as i had to have morphine not long before. 

    from what i can recall i had my injection a week or so after my period. i think u are meant to have it at the start of your period. i probably didnt start to bleed instantly but it did start a week into it and continued for about 7/8 weeks. it wasnt heavy bleeding all through it seemed to changed as the time went on into a brown sludge :-/. not sure if it was my bodys way of clearing it all out. 

    if u are concerned at all it probably wouldnt hurt for you to call your consultants secretary and ask them especially if the pain is so back you are considering a and e. 

  • Yes it's the same with me its dark brown that's why I wasn't sure if it actually my period or not. You  are right I should try again to get hold of the consultant.

    Thanks for your help Dawn x

  • youre welcome tammi. i hope its helped to reassure u that its not just u x take care

You may also like...